MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305156
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9163867, medical device expiration date: 2024-08-31, device manufacture date: 2019-06-12, medical device lot #: 8361924, medical device expiration date: 2024-02-29, device manufacture date: 2018-12-27.Investigation summary: a device history record review was completed by our quality engineer team for provided lot number 9163867.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Further action has not been determined necessary at this time.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.Investigation conclusion: based on the investigation and with no analysis of the sample the symptom reported by the customer could not be confirmed.This lot was produced for 1.9mm units; therefore, the cpm is 0.53.We will continue monitoring this lot and symptom.With no sample analysis a potential root cause could not be offered.(b)(4).
 
Event or Problem Description
It was reported that 2 needles 22x1-1/2 rb experienced broken needles.The following information was provided by the initial reporter: material no: unknown batch no: 9163867, 8361924.  it was reported that pr package difficult to open resulted in broken injection needles pr package difficult to open - broken injection - needles are very hard to open - per patient.Dose is 2.4 and it only could save w these both times.

Brand Name
NEEDLE 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10809533
Report Number1911916-2020-01016
Device Sequence Number14535314
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305156
Device Catalogue Number305156
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1